MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by the customer that there was something within the picc when trimming.This required a 2nd picc to complete the procedure.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of trimming the stylet inside a powerpicc catheter is confirmed and was determined to be use-related.One 4 fr s/l powerpicc with its inlaid stylet and t-lock extension set was returned for evaluation.An initial visual observation revealed the catheter was returned cut at the 36 cm depth marker.The distal fragment of catheter from the 36 cm depth marker to the distal end of the catheter was returned for examination.The stylet was returned partially sticking out of the distal end of the catheter.The warning tag was returned attached to the t-lock assembly of the device.A functional test of attempting to infuse water into the catheter using a 12 ml syringe revealed the catheter was patent to infusion, and no foreign material was observed to be exiting the catheter.A functional test of attempting to infuse water into the distal fragment of catheter using a 12 ml syringe revealed the distal fragment of catheter was patent to infusion with no foreign material observed to be exiting the device.A microscopic observation revealed the returned stylet was cut at the distal end of the stylet.The cut stylet appeared to have an overall elliptical shape at the distal end of the stylet.The fracture surface of the break appeared flat on one side of the surface and uneven on the opposite side of the fracture surface.Because the stylet was observed to be cut without the distal end of the stylet returned, the potential foreign material found inside the powerpicc was likely the missing distal stylet fragment.The warning label returned on the device warns not to cut the stylet.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19060908
Report Number3006260740-2024-01546
Device Sequence Number6271658
Product Code LJS
UDI-Device Identifier00801741101533
UDI-Public(01)00801741101533
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue NumberCK000443
Device Lot NumberREHV2264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown